Hi all , as most of you already know I've been up n down with my meds , lots of side effects e t c , I mentioned it a lot to the surgical team but with no joy but as soon as I was under the clinic docs they put me on ferrous tablets as I was aneamic, anyway cut a long story short I was still feelin rough n unwell so I got in touch with Q E and told them n to my surprise was told to stop taking azathriopine, which threw me but was glad to do so , so my question is , has this happened to anyone else n is it safe to just be on prograf ( 4 mgs) morning n night , any comments would be helpful about this , hope everyone is getting there with there lives n recovery )))

9 Replies

  • Hi retwos i cant advise on stopping the Aza with regard to post transplant, but from the view of someone who takes it for autoimmune hepatitis, i do know that it does disagree with quite a few people. It can give them digestive discomfort and in some cases it makes the ALT and other liver enzymes go up, instead of down. When this happens people are taken off it, and if they are not on any other medication they are usually put on different immunosuppressant. As you are already on Prograf I would imagine the docs will now monitor you and see how well you do on just the one immunosuppresssant.

  • Thank you bolly you've given me confidence about my meds , much appreciated hope your ok n havin sa good Sunday x

  • Yup sunny here so about to go and do some weeding in the garden. When do you next get your bloods done to see how you are doing with out Azathioprine?

  • I'm there on the 27th April so not to long will be interesting to see results happi weeding love doin me garden keeps me sane !! X

  • I think people who take it for AIH take a lower dose, some are on 1mg in the morning and 1mg at night (so 2mg in total per day) but they tend to also take a low dose of Prednisolone too, perhaps as low as 5mg, to keep the AIH inflammation in check.

    Your situation is different in that you take these to stop your body rejecting the new liver, so i guess your dose will be different. Some manage to come down to .5mg after about a year post TP if all is going well.

    Brummi is post transplant on Prograf (Tacrolimus), and Mik8702 but he's on half your dose as he's on another drug MMF. Rodeojoe is/was on your dose of Prograf but also on sirolomous.

    Everyone is different, so the docs chop and change and tweak meds all the time it seems.

  • Hi , reading some of your past posts and I'm kinda similar , transplanted on the 25th September and liver is doing fantastic but the rest of me is falling to pieces, sore joints, weak muscles, breathless, stomach upset etc, I too given iron tablets for anaemia and just stopped the aza but they have replaced it with Mycophenolate mofetil, so I'm on prograf 2mg twice a day and the Mycophenolate mofetil 500 mg twice a day , not sure yet if it's made a difference cos only been a few days but I'll let you know , take care, Mandy 😀

  • Hi Mandy yeah both about the same time , Gotta say first few months were a struggle but started to pick up when they realised I was anemic , but even though I had more energy n wasn't as tired I was still struggling, so I keeled on about me symptoms week after week , n finally they reduced my azathriopine to 75 mg from 100 but still felt so rough as if I was havin a reaction to it , n sure enough I'd had enough the depression was doing me in , ( another story ) so phoned liver co n told them everything again but this time they listened n to my amazement they stopped the azathriopine, I'm 2 days of em now , feelin abit better each day , but I know it will be a week or two before I know if it's really helped , got one bad stomach !! But the aches have subsided so can't complain, I'm always up for a chat if you wanna talk or help with anything, keep smiling n I hope things turn in your favour soon , Adam

  • Thanks Adam always good to chat to people who are going through similar things, then you don't feel as though you are going nuts, I feel great when I'm sitting doing nothing , then I get up and feel about 90, but I think I'm getting better, my liver is doing brilliant so that's the main thing, and same to you if you ever want a chat or a moan feel free always here , take care of yourself, Mandy 😀

  • No worries problem shared n all that , I find if I'm stuck there's folks on here that can give us good advice , keep on keeping on X

You may also like...